Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 270, NWS Charleston, SC

July 27, 2008Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2008, 6:07 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 6:07 PM EDT (22:07 UTC)
Expired
Jul 27, 2008, 6:45 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:20 PM EDTTSTM WND DMGSavannah, GA1 TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF YORK AND ABERCORN STREETS IN DOWNTOWN SAVANNAH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 272207
SVRCHS
GAC051-SCC053-272245-
/O.NEW.KCHS.SV.W.0270.080727T2207Z-080727T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARDEN CITY...OR ABOUT 7 MILES WEST OF SAVANNAH...MOVING EAST AT 5
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GARDEN CITY...SAVANNAH AIRPORT...
  SAVANNAH...THUNDERBOLT...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3209 8131 3224 8118 3223 8115 3225 8114
      3229 8101 3222 8101 3217 8095 3213 8096
      3213 8092 3211 8092 3209 8089 3208 8091
      3205 8089 3192 8123
TIME...MOT...LOC 2208Z 276DEG 4KT 3208 8118

$$
2 follow-up statements
000 
WWUS52 KCHS 272223
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT SUN JUL 27 2008

GAC051-SCC053-272245-
/O.CON.KCHS.SV.W.0270.000000T0000Z-080727T2245Z/
CHATHAM GA-JASPER SC-
622 PM EDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL JASPER AND NORTHERN CHATHAM COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER SAVANNAH...MOVING EAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...GARDEN CITY...MEINHARD...MONTEITH...POOLER...PORT
WENTWORTH...RIVERSIDE...SANDFLY...SAVANNAH...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WINDSOR FOREST AND SAVANNAH AIRPORT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS 
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. A FLOOD 
ADVISORY REMAINS IN EFFECT FOR PARTS OF THE AREA...INCLUDING 
SAVANNAH...UNTIL 815 PM EDT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3209 8131 3224 8118 3223 8115 3225 8114
      3229 8101 3222 8101 3217 8095 3213 8096
      3213 8092 3211 8092 3209 8089 3208 8091
      3205 8089 3192 8123
TIME...MOT...LOC 2222Z 276DEG 4KT 3209 8115

$$
000 
WWUS52 KCHS 272237
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT SUN JUL 27 2008

GAC051-SCC053-272245-
/O.CON.KCHS.SV.W.0270.000000T0000Z-080727T2245Z/
CHATHAM GA-JASPER SC-
637 PM EDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL JASPER AND NORTHERN CHATHAM COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SILK HOPE...OR ABOUT 7 MILES WEST OF SAVANNAH...MOVING
EAST AT 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS 
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. A FLOOD 
ADVISORY REMAINS IN EFFECT FOR PARTS OF THE AREA...INCLUDING 
SAVANNAH...UNTIL 815 PM EDT. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3209 8131 3224 8118 3223 8115 3225 8114
      3229 8101 3222 8101 3217 8095 3213 8096
      3213 8092 3211 8092 3209 8089 3208 8091
      3205 8089 3192 8123
TIME...MOT...LOC 2237Z 276DEG 4KT 3207 8120

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:44 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 27, 3:44 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 27 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE
TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THERE HAS BEEN A SLOW START TO CONVECTION THIS AFTERNOON DUE TO
SIGNIFICANT MID-LEVEL WARMING TO OVERCOME. A VIGOROUS SHORTWAVE
CONTINUES TO DROP INTO NC/SC BUT HAS INITIATED SURPRISINGLY LITTLE
CONVECTION THUS FAR. THE SEABREEZE SHOULD BE THE MAIN DRIVER FOR
CONVECTION THROUGH THE EARLY EVENING WITH PERHAPS A BIT MORE
ACTIVITY INLAND DUE TO THE APPROACHING SHORTWAVE. WILL DROP
EVENING POPS INTO THE 30-40 PCNT RANGE. ACTIVITY SHOULD TAPER OFF
LATE THIS EVENING WITH ONLY AN ISOLATED SHOWER OR STORM LATE.

MID AND UPPER LEVELS CONTINUE TO DRY OUT THUS THE TOTAL SKY COVER
SHOULD DECREASE THROUGH THE EVENING HOURS WITH MAINLY CU AND
STRATOCU SLOWLY THINNING. INLAND LOWS SHOULD DROP TOWARD 70
DEGREES WITH INCREASING VALUES TOWARD THE COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
700 MB RIDGE AXIS WILL NUDGE EAST ON MONDAY WITH LOW-LEVEL
THICKNESS VALUES INCREASING BY ABOUT 20 METERS. A SIGNIFICANT
DECREASE IN MID AND UPPER LEVEL MOISTURE SHOULD RESULT IN A LARGE
DECREASE IN CLOUD COVER TO START THE DAY. MAINLY SCATTERED TO
BROKEN CUMULUS EXPECTED WHICH WILL HAVE LESS OF A NEGATING EFFECT
ON HIGH TEMPS. HIGHS SHOULD TOP OUT IN THE MID TO UPPER 90S. SOME
OF THE DRIER AIR MOVING IN JUST ABOVE THE SURFACE WILL MIX DOWN
DURING THE AFTERNOON...BRINGING SURFACE DEWPOINTS OVER INLAND
AREAS CLOSER TO 70. THE AFTERNOON SEABREEZE SHOULD BE THE MAIN
DRIVER OF CONVECTION SINCE THERE WILL BE LITTLE IN THE WAY OF
UPPER ENERGY TO WORK WITH. WILL MAINTAIN HIGHEST CHANCES OVER
SOUTHEAST GA WHERE THETA-E VALUES WILL BE HIGHER. DO NOT
ANTICIPATE HEAT ADVISORY CONCERNS ALTHOUGH HEAT INDICES COULD
APPROACH 105 IN A FEW SPOTS DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN GENERALLY GOOD AGREEMENT THROUGHOUT THE
EXTENDED PERIOD THIS AFTERNOON...WITH SOME DIFFERENCES NOTED WITH
REGARDS TO AMPLITUDE OF UPPER TROUGH NEXT WEEKEND.

ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THIS SHOULD LIMIT
COVERAGE OF ANY SHOWER AND THUNDERSTORM ACTIVITY. WILL CARRY SLIGHT
CHANCE OR LOW CHANCE POPS FOR AFTERNOON/EARLY EVENING SEA BREEZE
CONVECTION WITH DRY CONDITIONS ANTICIPATED AT NIGHT. A COLD FRONT
WILL APPROACH THE REGION FROM THE NORTHWEST THURSDAY...THEN STALL
OUT NORTH OF THE REGION THROUGH THE UPCOMING WEEKEND. WILL GENERALLY
CARRY CHANCE POPS DURING THE AFTERNOON/EVENING HOURS THURSDAY
THROUGH SUNDAY...WITH SLIGHT CHANCE POPS OVERNIGHT.

TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIOD. HEAT INDICES WILL FLIRT WITH 105 DURING THE
AFTERNOON HOURS TUESDAY THROUGH THURSDAY...AND WILL CONTINUE TO
MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MAIN CONCERN WITH THIS ISSUANCE IS TIMING THE EXPECTED CONVECTION
THIS AFTERNOON. ACTIVITY EXPECTED TO INCREASE IN COVERAGE FROM 18Z
ON SO MAINTAINED TEMPO AT BOTH SITES FOR TSRA DURING THE LATTER
HALF OF THE AFTERNOON INTO THE EVENING. ACTIVITY SHOULD BE
TAPERING OFF DURING THE MID EVENING HOURS WITH PARTIAL CLEARING
OVERNIGHT. PRECIP CHANCES FOR MON LOOK LOWER THAN TODAY WITH SOME
DRIER AIR MOVING IN. HOWEVER ISOLATED STORMS ARE POSSIBLE IN THE
LATTER HALF OF THE DAY.

EXTENDED AVIATION OUTLOOK...MORE OF THE SAME WITH CONVECTION
BEING THE MAIN CULPRIT FOR ANY IFR CONDITIONS THAT OCCUR. AS
USUAL...THERE COULD BE SHORT PERIODS OF MVFR VSBYS EACH MORNING
WHEN THE WINDS DIE DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT
BEFORE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL HOLD STRONG OVER THE WATERS THROUGH
FRIDAY...RESULTING IN A GENERALLY SOUTH TO SOUTHWEST FLOW OVER THE
WATERS. TYPICAL SEA BREEZE ENHANCEMENT AND NOCTURNAL SURGING
EFFECTS CAN BE EXPECTED EACH DAY/NIGHT RESPECTIVELY...BUT WINDS
AND SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JRJ
Hazardous weather outlook, Jul 27, 3:57 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SUN JUL 27 2008

AMZ330-350-352-354-374-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-281030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND STORMS WILL DEVELOP
ACROSS THE AREA THROUGH EARLY EVENING. A FEW STORMS COULD BRIEFLY
BECOME SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF
105 DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH SATURDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 4:12 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SUN JUL 27 2008

GAZ099>101-114>116-272100-
BULLOCH-CANDLER-EFFINGHAM-EVANS-INLAND BRYAN-TATTNALL-
412 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTHERN
BULLOCH...CENTRAL EFFINGHAM...SOUTHEASTERN CANDLER...NORTHEASTERN
TATTNALL AND EVANS COUNTIES THROUGH 500 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF PEMBROKE TO 8 MILES NORTHWEST OF CLAXTON...MOVING
EAST AT 12 MPH.

AREAS IN AND AROUND BELLVILLE...BLITCHTON...BROOKLET...CLAXTON...
DAISY...DENMARK...EGYPT...GEORGIA SOUTHERN...GROVELAND...GUYTON...
HAGAN...LEEFIELD...MANASSAS...MARLOW...NEVILS...PEMBROKE...PINEORA...
REGISTER...RINCON...SHAWNEE...SPRINGFIELD AND STILSON WILL BE
IMPACTED THROUGH 500 PM EDT.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 4:31 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT SUN JUL 27 2008

SCZ045-050-272115-
BERKELEY-CHARLESTON-
431 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND EAST
CENTRAL BERKELEY COUNTIES THROUGH 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THESE THUNDERSTORMS WERE LOCATED NEAR BUCK HALL...OR ABOUT 7
MILES WEST OF MCCLELLANVILLE...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND AWENDAW...MCCLELLANVILLE...CENTENARY AND HONEY
HILL WILL BE IMPACTED THROUGH 515 PM EDT.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 4:35 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN JUL 27 2008

SCZ048-051-272115-
BEAUFORT-COASTAL JASPER-
435 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER AND SOUTHWESTERN
BEAUFORT COUNTIES THROUGH 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR BLUFFTON...OR ABOUT 8 MILES WEST OF
HILTON HEAD ISLAND...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND BLUFFTON...FOLLY FIELD...HILTON HEAD ISLAND...
PARRIS ISLAND...PORT ROYAL AND HILTON HEAD AIRPORT WILL BE IMPACTED
THROUGH 515 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 5:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SUN JUL 27 2008

GAZ100-101-272145-
BULLOCH-EFFINGHAM-
501 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BULLOCH AND
EFFINGHAM COUNTIES THROUGH 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THESE THUNDERSTORMS WERE LOCATED NEAR
TUSCULUM...OR ABOUT OVER SPRINGFIELD...MOVING EAST AT 6 MPH.

AREAS IN AND AROUND EGYPT...GUYTON...LEEFIELD...MARLOW...PINEORA...
SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED THROUGH 545 PM
EDT.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 5:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN JUL 27 2008

GAZ118-SCZ047-048-051-272230-
BEAUFORT-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
550 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTH CENTRAL
CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT
11 MILES NORTH OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND BLUFFTON...HARDEEVILLE...PRITCHARDVILLE...
PURYSBURGH...MONTEITH AND PORT WENTWORTH WILL BE IMPACTED THROUGH 630
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 27, 6:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 W BLUFFTON            32.24N 80.91W
07/27/2008                   BEAUFORT           SC   NEWSPAPER

            ONE TREE DOWN. POSSIBLE CAUSE OF A PROPANE GAS LEAK.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:32 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jul 27, 12:00 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper45 min
Jul 27, 1:48 PM EDTSevere Thunderstorm WarningCHSBeaufort42 min
Jul 27, 2:12 PM EDTSpecial Marine WarningCHS103 min
Jul 27, 4:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Jul 27, 6:21 PM EDTAreal Flood AdvisoryCHSJasper83 min
Jul 26, 9:22 PM EDTAreal Flood AdvisoryCHSLong, McIntosh113 min
Jul 27, 6:45 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham60 min
Jul 27, 7:28 PM EDTFlash Flood WarningCHSBryan, Chatham, Liberty2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.